MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 2.5MM3.3CM; MICRUSPHERE CERECYTE

MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 2.5MM3.3CM; MICRUSPHERE CERECYTE
Catalog Number CSP10025030
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Lot number is not known.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Complaint conclusion: as reported by an affiliate, during a coil embolization, there was resheating failure with a msphere 10 cere coil (csp10025030, unknown lot).There was no report of patient injury.Per failure analysis, the embolic coil was found stretched.Multiple attempts to obtain additional information were unsuccessful.The returned device was inspected, and the hub was observed in good conditions, the dpu was observed kinked, the introducer was observed zipped and kinked in addition, the re-sheating tool was found cracked.A microscopic inspection was performed and the v notch, the rh and the action joint were inspected under microscope and they were found in good normal conditions but outside of the introducer.The rh was also not heated.The embolic coil was inspected under microscope and it was found stretched and outside of the introducer.The functional analysis could not be performed due to the kinked condition noted on the dpu and the damage noted on the re-sheathing tool.A manufacturing record evaluation was not able to perform due the lot number was not received.The complaint reported by the customer ¿coil introducer-zipping difficulty-rezipping¿ could not be evaluated due the conditions noted on the device.The condition noted on the dpu and the re-sheathing tool may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device.However, the exact cause of the event could not be determined.There are circumstances of the procedure that may have contributed to the reported failure.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization, there was resheating failure with a msphere 10 cere coil (csp10025030, unknown lot).There was no report of patient injury.Per failure analysis, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This mdr is being submitted as a correction.It was previously reported that the embolic coil was stretched, however during further assessment it was found that embolic coil was damaged.The findings still meet regulatory reporting criteria.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with revised device analysis: as reported by an affiliate, during a coil embolization, there was resheating failure with a msphere 10 cere coil (csp10025030, unknown lot).There was no report of patient injury.Per failure analysis, the embolic coil was found damaged.Multiple attempts to obtain additional information were unsuccessful.A non-sterile unit msphere 10 cere, 2.5mm3.3cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at.1, 36 and 64cm from the proximal end.The introducer was inspected, and it was found zipped but kinked.The re-sheathing tool was inspected and it was found cracked.The v-notch was inspected under microscope and it was found damaged.The rh and the action joint were inspected under microscope and they were found in good normal conditions but outside of the introducer, also the rh was not heated.The embolic coil was inspected under microscope and it was found damaged and outside of the introducer.The functional analysis could not be performed due to the kinked condition noted on the dpu and the damage noted on the re-sheathing tool.A manufacturing record evaluation was not able to perform due the lot number was not received.The complaint reported by the customer ¿coil introducer-zipping difficulty-rezipping¿ could not be evaluated due the conditions noted on the device.The condition noted on the dpu and the re-sheathing tool may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The event description does not report any damage of the embolic coil.However, 100% of devices are inspected for damage at the quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.The exact cause of the event could not be determined.There are circumstances of the procedure that may have contributed to the reported failure.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MSPHERE 10 CERE, 2.5MM3.3CM
Common Device Name
MICRUSPHERE CERECYTE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8696065
Report Number3008114965-2019-01053
Device Sequence Number2286869
Product Code HCG
UDI-Device Identifier00878528001010
UDI-Public00878528001010
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCSP10025030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1